MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM PRESS-FIT COLLARLESS 12/14; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM PRESS-FIT COLLARLESS 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Cancer (3262)
Date of Event 08/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: catalog number: 00875706001, lot number: 64049358 brand name: acetabular shell, catalog number: 00885101440, lot number: 63831459 brand name: acetabular liner , catalog number: 00786401400, lot number: 63985581 brand name: femoral stem, catalog number:00877504001, lot number: 2935332 brand name: femoral head, catalog number:00625006530, lot number: 64047518 brand name: bone screw.Multiple reports were submitted along with this report 0002648920-2022-00138.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed.A month later, the patient was still experiencing pain and stiffness, but is not an unexpected finding.The patient was suffering from severe pain and inability to bear weight.A revision occurred for loosening of the stem implant, however a broken screw was not identified within the op notes or diagnosis.X-rays taken the same day as the revision showed a possible broken screw component, but it could not be confirmed.The stem and head were explanted and zimmer products were placed.Reported event was confirmed by review of medical records provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient was revised due to pain and loosening approximately two (2) years post implantation.On an x-ray completed prior to the revision, it appeared that there was a broken screw component projected over the lateral cortex but is unable to be confirmed based upon operative note, operative diagnosis, explanted product, or additional imaging.During the revision, the stem and the head were revised and all other components remained in place.Attempts have been made and additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Additional medical records were provided and reviewed by a health care professional.Review of the available records identified: the patient was complaining of pain at an office visit, and an x-ray showed a subtle stress fracture around the shaft of the stem with callus formation.An mri 2 days later showed a muscle strain.The bone fracture was not confirmed in the revision notes.Root cause unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported a right total hip revision was performed approximately 2 years post implantation due to pain and loosening.Additionally, a periprosthetic distal end femoral stress fracture was noted on x-ray (but not confirmed in revision notes).On an x-ray, completed after the revision, it appeared that there was a broken screw component projected over the lateral cortex but is unable to be confirmed based upon operative note, operative diagnosis, explanted product, or additional imaging.During the revision, the stem and the head were revised with zb products and all other components remained in place.No additional information.

Brand Name
FEMORAL STEM PRESS-FIT COLLARLESS 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15095422
Report Number0001822565-2022-02211
Device Sequence Number14783194
Product Code LPH
UDI-Device Identifier00889024151499
UDI-Public(01)00889024151499(17)310528(10)64049358
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K051491
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00786401400
Device Lot Number63985581
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite